MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II UNSHIELDED 14V PATIENT CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II UNSHIELDED 14V PATIENT CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 10002010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
During evaluation of the returned system controller, it was found that the broken pin had come from another piece of equipment.It was noted that the controller was only connected to 14v batteries and the power module throughout the downloaded data.The 14v battery clip did not have a pin 5, and therefore it was suspected that the broken pin came from a power module patient cable.
 
Additional Manufacturer Narrative
D4: lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer¿s investigation conclusion: the reported event of a broken pin was confirmed during evaluation of the returned heartmate 3 system controller (serial number: (b)(6).Upon arrival of the controller, there was a pin stuck in the white power cable's connector.The pin in that particular position pertains to the transmission communication signal of the controller.These pins are present in the patient cables of both the mobile power unit and power module, but are not present in 14v battery clips.The source of the broken pin was not able to be conclusively determined by the customer.Evaluation of the controller¿s log file revealed that the controller was only connected to 14v batteries and the power module throughout the data and therefore, it was suspected that the pin likely belonged to a power module patient cable (lot number: unknown).It was also noted that some atypical power cable disconnect alarms occurred while the white power cable of the controller was connected to the power module patient cable; these alarms appear to be consistent with the connection issue that the presence of the damaged pin would have caused.The pump maintained a speed within the expected range without issue.The root cause of the pin damage could not be conclusively determined through this analysis.The device history records for the patient cable were unable to be reviewed, as its lot number was not provided.The heartmate 3 patient handbook (section 5 entitled ¿alarms and troubleshooting¿) covers all alarms (visual and audible) and the actions to take if the alarms cannot be resolved.The heartmate 3 patient handbook (section 6, entitled "caring for the equipment") describes how to care for and clean all equipment, including the power module patient cable.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II UNSHIELDED 14V PATIENT CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19756718
Report Number2916596-2024-04407
Device Sequence Number12384968
Product Code DSQ
UDI-Device Identifier00813024011903
UDI-Public(01)00813024011903
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10002010
Device Catalogue Number10002010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight148 KG
Patient EthnicityNon Hispanic
Patient RaceWhite